Alert archive / Arkansas / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 29, NWS Tulsa, OK

March 6, 1995Crawford County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Mar 6, 1995, 9:19 PM CST for Crawford County, Arkansas. It was in force for 41 min.

The area

The counties it named.

The facts

Issued
Mar 6, 1995, 9:19 PM CST (03:19 UTC)
Expired
Mar 6, 1995, 10:00 PM CST
In force
41 min
Issued by
NWS Tulsa, OK
Area
Whole counties

County Crawford County, AR

The nearest sounding before it

Springfield, MO (KUMN), launched 00:00Z, 3.3 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 1995-03-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 151 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 1995-03-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 271 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
151 J/kg
Mixed-layer CIN
-94 J/kg
Mixed-layer LCL
639 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
271 m²/s²
0-3 km storm-relative helicity
273 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KTUL 070321 RRA
SVRTUL
ARC033-070400-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
919 PM CST MON MAR 6 1995
 
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1000 PM CST
FOR PEOPLE IN THE FOLLOWING LOCATIONS...
 
IN NORTHWEST ARKANSAS
 
   ...CRAWFORD COUNTY
 
AT 918 PM A SEVERE THUNDERSTORM WAS OVER FORT SMITH. DIME SIZE HAIL WAS
REPORTED IN FORT SMITH AT 917 PM. THE STORM WAS MOVING NORTHEAST AT 30
MPH INTO THE VAN BUREN AREA.
 
 
HAIL TO THE SIZE OF DIMES AND WIND GUSTS TO 50 MPH CAN BE EXPECTED
IN THE WARNED AREA.
 
DURING THE STORM MOVE INDOORS AND STAY AWAY FROM WINDOWS.
TO PROTECT YOURSELF FROM LIGHTNING DO NOT USE THE TELEPHONE
OR HAND HELD ELECTRICAL APPLIANCES...UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD BE ALERT FOR WATER ON ROADWAYS AND NEVER
DRIVE ONTO A FLOODED ROAD.
 
KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.D
 
 
 
&

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 6, 9:16 PM CST, 3 minutes earlier.

Area forecast discussion, Mar 6, 9:16 PM CST, 3 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
915 PM CST MON MAR 6 1995

LTL TIME FOR DISC DUE TO ACTIVE WX.  WL INCLD PSBL SVR E/S ZNS...
WILL ISSUE WIND ADVISORY CTRL AND NRN ZNS AS WNDS BEHIND ARCTIC
FNT 30 TO 40 MPH WILL SPREAD ACRS AREA LTR TNGT.  TEMPS DROPPING
QUICKLY FAR NRN ZNS...FASTER THAN FWC INDICATED....ALREADY ZR-
AT END AND PNC.  WILL ISSUE WINTER WX ADVY FOR ZR/IP/S- AFTR
MDNGT TNGT FOR COUNTIES N AND NW OF TUL...BUT WILL DEFER ISSUANCE
FOR TUL AREA TIL LATER TNGT.  WILL MENT PSBL CHGOVR TO ZR-/S-
TUL AREA TWRD DAWN FOR NOW.

.TUL...WINTER WEATHER ADVY TNGT FOR ZNS 54>56/57...WIND ADVY TNGT
       FOR ZNS 54>71/73.

PW

BEGINNING AT 10400 AM MARCH 21 1995 THIS AREA FORECAST DISCUSSION
WILL BE EXPANDED TO INCLUDE THE NORTHWEST CORNER OF ARKANSAS.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 6, 9:06 PM CSTSevere Thunderstorm WarningTSASebastian54 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.